Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Discosteve

Steve's Journey With Accutane

Recommended Posts

I thought that I would share my experiences and journey with Accutane. I just picked up my first month prescription and I start tomorrow. I'm kind of excited and anxious at the same time...not sure exactly what to expect.

Here's some information about me and my acne:

I'm 18 years old, and I've just recently started breaking out badly on my face. I make sure to say on face because I've struggled with acne on my back for nearly 3 years now. It wasn't until 4 months ago where I started getting cysts on my face and really deep inflamed acne that actually physically hurts to the touch. I went to my dermatologist, and because my acne doesn't respond to any topicals (not to mention BP makes my skin WORSE and extremely irritated) she decided that because my skin almost always results in scars that I would be in my best intrest to start accutane immediately.

If anyone reads this, I'm just curious, my doctor is starting me at 80mg a day....is this normal? A lot of other people are starting at 40mg and then work their way up to 80mg or something higher. Also because I'm new to this, is there anything that people taking accutane should have at all times. I've read that the lips get really chapped and stuff, so I guess some form of lip balm is urged. Is there anything else that people recommend?

Thanks for reading. I might post some pictures up when I actually start taking the pills (tomorrow.)

Share this post


Link to post
Share on other sites

Hey Steve, grats on the accutane. How much do you weigh? Accutane is distributed according to body weight 1mg/kg

I weigh 75kg and my max dose is 80mg. Any lip balm works, just use a soft one. If your lips are chapped, it's because there's so much dead skin on it. So when you're in the shower just rub your finger through your lips and get all that dead skin off then your lips will be normal.

Good luck!

Share this post


Link to post
Share on other sites

@ihatemynose

I weigh 149 lbs (i just had to weigh myself haha.) Yeah I know that it's given in relation to weight, but I always thought people started lower then worked their way up...I guess my derm just wanted to start me off with the full dose at the very beginning. Yeah, I think I'm going to get more Aquaphor as a lot of people recommended it. Thanks for wishing my luck, I'll need it! Hopefully my lips don't turn into the Sahara desert though >.<, kind if nervous for that. =p

Oh, and what kind of cleanser are you using/would recommend?

Share this post


Link to post
Share on other sites

I wouldn't use any cleaner, I just use regular soap then moisturize! It's vital to moisturize because if you don't, then your skin will become very dry, flaky and it will take a while for it to heal with a moisturizer so make sure you don't let it get dry in the first place. Honestly, cleaners don't really do anything ( not for me at least )

It's kinda weird for him to put you on 80mg on the first pill, so be prepared for the initial breakout! haha

Share this post


Link to post
Share on other sites

@ ihatemynose

I think I'll just end up using Cetaphil, something gentle but still gets the job done. I have really oily skin, so I probably won't moisturize until my skin gets a little more dry. Yeah! That's what I'm worried about, the fact that she put me 80mg....but she's the doctor so she knows best. How long did it take you till you started seeing results?

Share this post


Link to post
Share on other sites

Check out my accutane log, I post everything in detail haha. It's on the bottom. The reason you're oily is because your skin is actually really dry, your skin is trying to produce lots of oil to cover up the dryness, so if you moisturize you will definitively see your face less oily. I once didn't believe in moisturizer too lol, but after I tried it, my face became a lot less oily. I have really really oily skin too.

Share this post


Link to post
Share on other sites

Day 1:

Nothing much to report, took my 2nd 40mg pill about 2 hours ago. I don't really feel any different. Hoping for the best though, hopefully I don't get a terrible IB or anything, although I probably will. Stocked up on some Aquaphor, I'm assuming my lips are going to get dry really soon.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×